Acute generalized exanthematous pustulosis associated with diltiazem.

Vasco Serrão, Luísa Caldas Lopes, J M Campos Lopes, Lurdes Lobo, Ana Ferreira

Abstract


Acute generalized exanthematous pustulosis (AGEP) usually presents with the acute appearance of oedematous and erythematous lesions, on which multiple sterile pustules appear, associated with fever. Almost 90% of cases are associated with drugs, with antibiotics (penicillins and macrolides) being the most frequent causative agents. We describe a 36-year-old female patient, which started diltiazem 120mg/day for hypertension. After 6 days of therapy, multiple erythematous and oedematous lesions appeared, with associated multiple small non-follicular pustules. Oral corticosteroids were started, with progressive and complete improvement. Patch-tests were performed, which revealed positivity for diltiazem. Although a rare entity, AGEP must be considered in cases of acute eruptions with disseminated pustules and fever. The use of patch tests in this disease may be useful as positive reactions are frequent.

Full Text:

PDF (Português)


Refbacks

  • There are currently no refbacks.